MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information stated the complaint source was distributor pavmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the concerto coil was prepared as per the instructions for use (ifu), but the coil did not detach inside the vessel.A new product was used, and the procedure was successfully completed.There was no patient harm reported with the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated it was unknown how many detachment attempts were made using the instant detacher and manual methods.It was unknown if there were any issues encountered prior to the non-detachment, and unknown if there was any pushwire damage.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation, device returned - additional information h6.Evaluation codes - additional information, device evaluation h10.Additional manufacturer narrative - additional information, device evaluation as received, the concerto coil returned with implant coil still attached to the pushwire.The instant detacher used during the event was not returned.There was not any damage found on the implant coil.The actuator interface was securely attached to the coupler tube, however, was found bent at the junction.There was no evidence of mechanical detachment using an instant detacher at this location.The break indicator was found intact.No evidence of manual detachment was found.No damages or irregularities were found with the concerto pushwire.X blood was found within the introducer sheath.The dried blood entrapped the implant coil and the implant coil became stretched and broken when attempting to remove from the introducer sheath.The coin was found present and still against the lumen stop with the shield coil present and intact.Blood was found under the jacket.The implant coil was confirmed still attached to the pushwire.An in-house instant detacher was not used for detachment attempt due to the damage found on the actuator interface.Manual detachment was attempted by breaking the break indicator and retracting the release wire which failed to detach the implant coil.The distal outer jacket was removed, and dried blood was found within the jacket and lumen stop.The device was put into an ultrasonic cleaner to dissolve the dried blood.The release wire was then retracted, and the coin came out of the lumen stop, releasing the implant coil.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached.There was no evidence of detachment attempt using an instant detacher or by manual detachment.It is possible that the blood flowed into the retainer ring and coagulated under the jacket causing the implant coil to not detach.Once the blood was removed, the device detached as intended.The actuator interface was found bent.Possible cause of pushwire bends are advancing the device against resistance or damage during return shipping as the device was returned without its dispenser coil.As the instant detacher used in the event was not returned, any contribution of the instant detachers towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10115557
Report Number2029214-2020-00517
Device Sequence Number13915422
Product Code KRD
UDI-Device Identifier00847536033481
UDI-Public00847536033481
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberA981444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/03/2020
07/10/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date06/10/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1